MAUDE Adverse Event Report: SHAPE MEMORY MEDICAL INC. IMPEDE-FX EMBOLIZATION PLUG

SHAPE MEMORY MEDICAL INC. IMPEDE-FX EMBOLIZATION PLUG
Model Number IMP-FX-12
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 07/31/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complaint notification was received 7/23/25 with no details about this incident other than the description "infected aaa with shape memory plugs".Inquiries for details have been made on approximately 8 occasions from 7/23/25 through 9/25/25 with no further details received about this complaint.Another request for feedback has been sent out to complainant.10/22/25 - received a video of the doctor conducting a presentation based on this case.What is known from the presentation is: the evar was performed on (b)(6) 2024 using 30 plugs.Summer of 2025 - travels to taiwan- has some bad chicken and admitted for sever gastroenteritis and septic shock and diagnosed with salmonella bacteremia patient was stabilized and sent back to the u.S.And admitted directly to the hospital and showed salmonella bacteremia on the scan and treated with antibiotics for 3 weeks and 2 weeks house arrest.After 2 weeks the pelvis was still inflamed.Right axillary-bifemoral bypass with ligation of right distal external iliac artery was performed on (b)(6) 2025.Dr.Commented: "these plugs can become infected, i suppose, not sure if that's the culprit here but the plugs were very incorporated into the wall of the aorta.All intraoperative cultures were also negative.Not sure if it was because of 3 weeks on antibiotics or 2 weeks under house arrest but pretty sterile contents of the sac".
 
Event or Problem Description
Infected aaa with shape memory plugs.

Brand Name
IMPEDE-FX EMBOLIZATION PLUG
Common Device Name
IMPEDE-FX
Manufacturer (Section D)
SHAPE MEMORY MEDICAL INC.
1321 ridder park drive
suite 10
san jose CA 95131
Manufacturer (Section G)
SHAPE MEMORY MEDICAL INC.
1321 ridder park drive
suite 10
san jose CA 95131
Manufacturer Contact
meghan reu
1321 ridder park drive
suite 10
san jose, CA 95131
4086495175
MDR Report Key23418151
Report Number3013353964-2025-00012
Device Sequence Number18399201
Product Code KRD
UDI-Device Identifier00810041650054
UDI-Public00810041650054
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K182390
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberIMP-FX-12
Device Catalogue NumberN/A
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/23/2025
Initial Report FDA Received Date10/29/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization; Other;
Patient SexUnknown